Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 28, 2017, 1:13 PM CDT for Santa Rosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 28, 2017, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS84 KMOB 281813 SPSMOB Special Weather Statement National Weather Service Mobile AL 113 PM CDT WED JUN 28 2017 FLZ203-205-281900- Okaloosa Inland FL-Santa Rosa Inland FL- 113 PM CDT WED JUN 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 200 PM CDT... At 112 PM CDT, the strong thunderstorm was located 7 miles southwest of Baker, or 13 miles west of Crestview, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Okaloosa and northeastern Santa Rosa Counties near and just north of Interstate 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3068 8672 3063 8688 3087 8697 3090 8671 TIME...MOT...LOC 1812Z 165DEG 7KT 3074 8680 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:31 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 28, 12:31 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1231 PM CDT Wed Jun 28 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR to MVFR cigs/vis and generally light southeast flow prevails today and tonight as scattered showers and storms continue to develop. Locally lower cigs/vis and gusty winds will be possible in and around storms. More numerous shower and thunderstorm activity sets up late tonight into Thursday, with MVFR to IFR cigs/vis more likely during that time given the increase in coverage. /49 && .PREV DISCUSSION... /issued 443 AM CDT Wed Jun 28 2017/ NEAR TERM /Now Through Thursday night/...Expect deeper moisture and better rain chances through Thu afternoon as persistent mid to upper trough over the western gulf and east Texas begins to eject off to the east and northeast through the remainder of the week. Most of the model guidance shows this feature dampening by late Thu in Fri eventually leading to a drier solution late in the week. Near the surface a weak trof was also noted stretching from the ne gulf to the nw and western gulf progged to shift northward through the the next 48 hours. With this pattern expect scattered to numerous showers and thunderstorms to develop to the west and southwest early today shifting east and northeast and becoming more numerous across most areas of the forecast area through Thu afternoon. In the mid levels a series of mid level disturbances track eastward near the base of the trough tracking along the coast and just inland thus providing better lift and forcing leading to the better coverage of showers and thunderstorms for the next 48 hours, especially over the lower half of the forecast area. For now the main concern with the stronger convection will be periods of very heavy rain, especially on Thu, possibly leading to more nuisance flooding especially in low lying areas and areas with poor drainage. With antecedent conditions still very moist across the region rainfall rates and amounts will have to be closely monitored for the next 48 hours. Rainfall totals ranging from 1 to 3 inches with locally higher amounts can be expected through Thu night. Due to the deep moisture column setting up in the boundary layer in the near term frequent cloud to ground lightning will also be possible with the stronger thunderstorms especially during the late morning, afternoon and early evening hours. Gusty winds mostly from 20 to 30 knots will also likely with the most of the stronger thunderstorms with maybe a few higher gusts during the late afternoon or early evening hours. As for temps highs will range from the middle to upper 80s inland and the middle 80s near the coast today and the lower 80s for most areas on Thu. Lows both tonight and Thu night will range from the lower 70s for most inland areas and the middle 70s along the immediate coast. 32/ee SHORT TERM /Friday /...While Friday trends a bit drier, there will still be active midday through evening thunderstorms. Absolute low level moisture values remain high, deep layer winds remain S to SWLY and sufficient instability exists. It does appear to be one of those patterns where the thunderstorms begin near the coast early and development inland throughout the day with lingering evening storms (particularly inland). Very late Friday night, yet another approaching shortwave from the Plains brings additional deep-layer forcing into SE MS by sunrise, but it appears to be on the wane. The most likely scenario is that it will leave a boundary for storms to be initiated on early Saturday). /23 JMM LONG TERM /Saturday Through Tuesday/...Saturday appears to be the most active day thunderstorm-wise, but just how active remains in question. At the same time the aforementioned shortwave approaches, it is shunted more to the north as an elongated deeply reflected ridge begins building across the northern Gulf of Mexico. If this were to build as currently forecast, this would allow a transition to more of a typical summertime diurnal regime for our area Sunday through early Tuesday. We do expect above average coverage on Saturday, especially along and north of Highway 84 Corridor, with convection again, lingering through mid-evening and perhaps a bit later in south Central AL. After that, lower rain chances are forecast as the deep-layer ridge further builds. Max afternoon temperatures will respond by warming solidly into the lower 90s both Sunday and Monday (could be warmer, and will watch newer guidance closely to see if heat indices reach into the 100-105 deg(F) range both days). On Tuesday, yet another mid- and upper level weakness develops over our area and will once again increase rain chances and slightly lower max afternoon temperatures. /23 JMM MARINE...A broad surface ridge of high pressure over the upper Mississippi River valley and Appalachians this morning will continue to shift east, reaching the eastern seaboard and western Atlantic late tonight through early Friday. To the west an upper trough of low pressure over the western gulf and east Texas will shift east across the north central gulf through early Friday, leading to a better onshore flow later today continuing through the remainder of the week. Rain chances increase with this pattern today and continue through Thursday night followed by a drier pattern over the weekend. The best coverage of showers and thunderstorms over the marine area will occur during the overnight and morning hours through early Friday. 32/ee A relative light S to SW wind flow persists late Saturday. As surface high pressure tries to close off over the northern Gulf of Mexico for the period Sunday through Tuesday, winds may actually become more westerly during the afternoons with light and variable flow at other times. It also looks like a typical summertime waterspout pattern is setting up for Sunday and Monday as each night should have a light land breeze. /23 JMM && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 28, 5:16 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 516 AM CDT Wed Jun 28 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 516 AM CDT Wed Jun 28 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Many area rivers remain in flood...some still Moderate with crests expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate risk of rip currents today. Heavy downpours will accompany thunderstorms from this afternoon through late Thursday. Nuisance flooding of poor drainage and low lying areas possible. Remember, between one and two inches of rain per hour over an urban area can cause flash flooding. Turn around don't drown! Another round of rain will cause rises once again on the smaller rivers, especially interior southeast MS and northwest Florida. .SPOTTER INFORMATION STATEMENT...Spotters not required. GMZ630>635-650-655-670-675-291030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 516 AM CDT Wed Jun 28 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and seas will be higher near scattered thunderstorms through tonight. Waterspouts possible offshore. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and seas will be higher near scattered thunderstorms each day. Waterspouts possible.
In the hours before
Special weather statement, Jun 28, 12:54 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Mobile AL 1254 PM CDT WED JUN 28 2017 ALZ059-FLZ203-281830- Escambia AL-Santa Rosa Inland FL- 1254 PM CDT WED JUN 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 130 PM CDT... At 1254 PM CDT, the strong thunderstorm was located 8 miles southeast of Riverview, or 11 miles southeast of Brewton, moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brewton, East Brewton and Riverview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3089 8686 3088 8705 3119 8717 3121 8685 TIME...MOT...LOC 1754Z 170DEG 16KT 3095 8698
Special weather statement, Jun 28, 12:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT WED JUN 28 2017
MSZ075-078-079-281830-
Perry MS-Stone MS-George MS-
1258 PM CDT WED JUN 28 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 130 PM CDT...
At 1258 PM CDT, the strong thunderstorm was located near Wiggins,
moving north at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3101 8914 3100 8883
3074 8884 3073 8888 3070 8889 3070 8930
3082 8934
TIME...MOT...LOC 1758Z 176DEG 20KT 3082 8907Special weather statement, Jun 28, 1:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 113 PM CDT WED JUN 28 2017 FLZ203-205-281900- Okaloosa Inland FL-Santa Rosa Inland FL- 113 PM CDT WED JUN 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 200 PM CDT... At 112 PM CDT, the strong thunderstorm was located 7 miles southwest of Baker, or 13 miles west of Crestview, moving north at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Okaloosa and northeastern Santa Rosa Counties near and just north of Interstate 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3068 8672 3063 8688 3087 8697 3090 8671 TIME...MOT...LOC 1812Z 165DEG 7KT 3074 8680
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:54 PM CDT | Special Weather Statement | MOB | Escambia | 36 min |
| Jun 28, 4:56 PM CDT | Special Weather Statement | MOB | Choctaw | 49 min |
| Jun 28, 1:41 PM CDT | Special Weather Statement | MOB | Okaloosa | 34 min |
| Jun 28, 12:58 PM CDT | Special Weather Statement | MOB | Stone | 32 min |
| Jun 28, 1:08 PM CDT | Areal Flood Advisory | MOB | Stone | 3 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.